# SDR CA970305001

- Difficulty date: April 29, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Boeing 727-25C
- Engine: Pwa JT8D7B
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Combustion Case
- Part number: 726560
- Condition: Liberated
- Location: Inner Comb Case
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE ENGINE WAS REMOVED AND SENT FOR INVESTIGATION DUE TO HIGH EGT AND TREND ANALYSIS THAT INDICATED HOT SECTION DISTRESS. INVESTIGATION FOUND THE INNER COMBUSTION CASE HAD LIBERATED FROM THE FORWARD FLANGE. IT APPEARED TO SUFFER FROM METAL FATIGUE. ALL THE HARDWARE ATTACHED TO THE INNER COMBUSTION CASE SHIFTED AFT CAUSING STATIONARY PARTS TO RUB ON THE 1ST STAGE TURBINE. THE INNER HEAT SHIELDS REMAINED INTACT PREVENTING A FIRE. THE REPORT SUGGESTS THAT CATASTROPHIC FAILURE WAS IMMINENT.
